Alert archive / Indiana / Wind Advisories in 2019
Wind Advisory 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind advisory at Jan 8, 2019, 3:34 AM EST for 39 counties in Indiana. It took effect at Jan 8, 2019, 12:00 PM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2019, 3:34 AM EST (08:34 UTC)
- In effect from
- Jan 8, 2019, 12:00 PM EST
- Expired
- Jan 8, 2019, 6:33 PM EST
- In force
- 7 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
969 WWUS73 KIND 080834 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 334 AM EST Tue Jan 8 2019 INZ021-028>031-035>049-051>057-060>065-067>072-081645- /O.NEW.KIND.WI.Y.0001.190108T1700Z-190109T0100Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 334 AM EST Tue Jan 8 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EST THIS EVENING... The National Weather Service in Indianapolis has issued a Wind Advisory, which is in effect from noon today to 8 PM EST this evening. * TIMING...Winds will increase this morning and then be strong during the afternoon and early evening. * WINDS...Sustained west to northwest winds up to around 30 mph with gusts of 40 to 45 mph. * IMPACTS...Loose objects will be blown about. Driving may become difficult for high profile vehicles, especially on north south roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or wind gusts of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
863 WWUS73 KIND 081449 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 949 AM EST Tue Jan 8 2019 INZ021-028>031-035>049-051>057-060>065-067>072-082300- /O.CON.KIND.WI.Y.0001.190108T1700Z-190109T0100Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 949 AM EST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... * TIMING...Winds will increase this morning and then be strong during the afternoon and early evening. * WINDS...Sustained west to northwest winds up to around 30 mph with gusts of 40 to 45 mph. * IMPACTS...Loose objects will be blown about. Driving may become difficult for high profile vehicles, especially on north south roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or wind gusts of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
577 WWUS73 KIND 082007 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 307 PM EST Tue Jan 8 2019 INZ021-028>031-035>049-051>057-060>065-067>072-090100- /O.CON.KIND.WI.Y.0001.000000T0000Z-190109T0100Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 307 PM EST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING... * TIMING...Strong winds will continue for the rest of the afternoon, diminishing early this evening. * WINDS...West to northwest winds gusting to around 45 mph at times. * IMPACTS...Loose objects will be blown about. Driving may become difficult for high profile vehicles, especially on north south roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or wind gusts of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
570 WWUS73 KIND 082333 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 633 PM EST Tue Jan 8 2019 INZ021-028>031-035>049-051>057-060>065-067>072-090045- /O.CAN.KIND.WI.Y.0001.000000T0000Z-190109T0100Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 633 PM EST Tue Jan 8 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Indianapolis has cancelled the Wind Advisory. The winds will continue to gradually drop this evening. However, wind gusts to 35 mph will remain possible through the night. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at Jan 8, 3:09 AM EST, 25 minutes earlier.
Area forecast discussion, Jan 8, 3:09 AM EST, 25 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 309 AM EST Tue Jan 8 2019 .UPDATE... The SYNOPSIS, NEAR TERM, and SHORT TERM sections have been updated below. && .SYNOPSIS... Issued at 309 AM EST Tue Jan 8 2019 A cold front will move through central Indiana today, bringing windy conditions. Most areas will remain dry. Dry and much colder conditions will move in tonight through the day Friday. A system could then bring snow to central Indiana at times Friday night through Saturday night. Near normal temperatures can be expected for the weekend into early next week. && .NEAR TERM...(Today) Issued at 309 AM EST Tue Jan 8 2019 A weak cold front across the area early this morning was keeping clouds around as well as a few sprinkles. Temperatures were warm in the upper 40s to middle 50s. Temperatures will drop a little this morning as some cooler air seeps in behind the initial front, and then rise a little this morning ahead of the next, more potent front. Readings will then fall during the afternoon as cold advection begins. Deep moisture is lacking today, so will only go with some slight chance PoPs in the extreme northeast this afternoon (closer to better upper support). May have to include a pre-first period in the text products for sprinkles early this morning if they increase in coverage shortly. The main feature today will be the winds. Strong winds off the surface (up to around 50kt at 850mb) will try and mix down to the surface this afternoon with the strong cold advection. Bufkit shows wind gusts around 35kt for several locations, and MAV MOS shows sustained winds in the 20-25kt range for some areas this afternoon. Some of the short term hi res models are even higher. Thus most items are pointing to near wind advisory criteria today most areas. With the potential for even higher gusts in the hi res short term models, (and after collaborating with surrounding offices), will issue a Wind Advisory for this afternoon into early evening. && .SHORT TERM...(Tonight through Thursday night) Issued at 309 AM EST Tue Jan 8 2019 Models are close enough that the model blend initialization was accepted for most items. Windy conditions will continue this evening, but then sustained winds will diminish some as the pressure gradient relaxes. Will let the Advisory expire at 01Z. Gusts to around 30 mph will still continue though through the night as cold advection continues. Forcing and moisture with an upper trough remains northeast of the area so will keep the area dry tonight. Lake enhanced showers will remain north/east of the area Wednesday. Afterward, high pressure will build in and keep the area dry through Thursday night. Models are underdoing the low level clouds that will hang around tonight and on Wednesday with the cold pool aloft, so raised sky cover north and east. Temperatures will be much colder with lows in the 20s tonight, teens Wednesday night, and around 20 Thursday night. Temperatures on Wednesday will only reach the mid 20s to lower 30s. Wind chills will get into the single digits Wednesday night into Thursday morning. && .LONG TERM /Thursday night through Monday/... Issued at 229 PM EST Mon Jan 7 2019 The long term forecast will start out cool and dry with a short upper ridge moving through the forecast area and surface high pressure sliding to the east. This set of model runs looks very different from yesterday, though, in terms of what happens after that. Models now have an upper trough approaching Friday night/Saturday and an upper disturbance moving through the trough bringing precipitation chances to the area. The location of the upper trough in the operational runs and a surface low moving north toward the Ohio River out of the Gulf would point toward snow across the area with near/just below normal temperatures. However, a look at ensemble solutions shows there is far from any kind of agreement on the pattern during that time. Given the large standard deviation of the PoP solutions decided to cap PoPs at chance category for now and reevaluate with next set of runs. Temperatures for the rest of the period are looking near normal for this time of year. && .AVIATION /Discussion for the 08/06Z TAFs/... Issued at 1150 PM EST Mon Jan 7 2019 MVFR conditions likely much of the night at most sites. BMG may go IFR for a time. VFR conditions return Tuesday during the day. Winds overnight will drop into the 7-10KT range most likely, before increasing again tomorrow to sustained around 15KT give or take with gusts as high as the 30KT range from mid to late morning onward. No significant obstructions to visibility expected during the period given cloud cover and expected winds. && .IND WATCHES/WARNINGS/ADVISORIES... Wind Advisory from noon today to 8 PM EST this evening for INZ021- 028>031-035>049-051>057-060>065-067>072. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM...CP AVIATION...Nield
Hazardous weather outlook, Jan 7, 3:41 PM EST, 11 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 341 PM EST Mon Jan 7 2019 INZ021-028>031-035>049-051>057-060>065-067>072-082045- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 341 PM EST Mon Jan 7 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Gusty winds tonight. Hazards: Wind gusts up to 35 mph. Timing: Highest gusts through early evening. Discussion: Winds will be gusty today and this evening as a front moves into the area. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Outlook: Wind gusts around 40 mph are possible Tuesday. Wind chills in the single digits are possible at times Wednesday into Thursday. Accumulating snow is possible Friday night through Saturday night. It is too soon to determine specific amounts of snow at this time. Snow could impact travel this weekend. Discussion: Another cold front will bring windy conditions Tuesday and usher in much colder air for the middle of the week. Low pressure moving out of the southern plains and through the Ohio valley on Friday Night through Saturday could bring accumulating snow to Central Indiana. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind PUMA
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.